MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH JOINT PREP/CHISEL/STRAIGHT NARROW/10MM WIDE; CHISEL, SURGICAL, MANUAL

OBERDORF SYNTHES PRODUKTIONS GMBH JOINT PREP/CHISEL/STRAIGHT NARROW/10MM WIDE; CHISEL, SURGICAL, MANUAL
Catalog Number 03.111.015
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, that the trauma foot handle did not fit into all the chisels.The device malfunction was found during inspection.No patient or procedure involvement.Concomitant devices reported: silicone handle quick coupling/short.(part number 03.111.013.Lot 3l78331, quantity 2).This report involves one (1) joint prep/chisel/straight narrow/10mm wide.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history lot part: 03.111.015, lot: 1403186, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: 08.September 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary: investigation selection investigation selection investigation site: cq zuchwil selected flow: functional & damaged.Visual inspection: we¿ve received one handle and one chisel back for investigation.The quick coupling of the chisel is badly worn with impression marks and deformations.The handle is otherwise in a good condition, with slight signs of use.Functional test: the complaint condition can be confirmed as it is not possible to connect the reported chisel with the returned handle.An internal functional test with another matching chisel (part 03.111.014 / lot 2501062) was performed.The chisel could be attached and detached to the handle as intended.Therefore, it can be stated that the complaint condition is directly related to the damages at the quick coupling of the returned chisel.Dimensional inspection: as this investigation is focused in the functional issue and this was covered through the functional test performed.Therefore, no measurements of the features are required.Drawing/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.Failure in material or production could not be detected.Summary: the complaint is rated as confirmed, since the returned chisel cannot be attached to the handle as reported.However, during our investigation we could determine that the complaint condition is directly related to the damages at the quick coupling of the chisel.Based on the age (produced in sept.2014) and condition of the device, we assume that the product was often, and intensive used instruments and the damages were caused over the years by regular wear.In this context, we would like to draw your attention on page 4 in the leaflet ¿important information¿ version se_023827 al: end of life of a device is normally determined by wear and damage due to use.Evidence of damage and wear on a device may include but is not limited to corrosion (i.E.Rust, pitting), discoloration, excessive scratches, flaking, wear and cracks.Improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
JOINT PREP/CHISEL/STRAIGHT NARROW/10MM WIDE
Common Device Name
CHISEL, SURGICAL, MANUAL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10648440
Report Number8030965-2020-07804
Device Sequence Number3216098
Product Code FZO
UDI-Device Identifier07611819373358
UDI-Public(01)07611819373358
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.015
Device Lot Number1403186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLE SHORT W/QUICK-COUPL; HANDLE SHORT W/QUICK-COUPL; HANDLE SHORT W/QUICK-COUPL; HANDLE SHORT W/QUICK-COUPL